Alert archive / Oklahoma / Flash Flood Warnings in 2000

Flash Flood Warning 18, NWS Norman, OK

June 25, 2000Kingfisher County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 25, 2000, 12:30 PM CDT for Kingfisher County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 25, 2000, 12:30 PM CDT (17:30 UTC)
Expired
Jun 25, 2000, 3:30 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kingfisher County, OK

The radar

The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
-279 J/kg
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 251736
FFWOUN
OKC073-252030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1230 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  KINGFISHER COUNTY IN CENTRAL OKLAHOMA

* UNTIL 330 PM CDT

* AT 1230 PM CDT...DOPPLER RADAR INDICATES MODERATE RAINFALL
CONTINUES ACROSS MUCH OF KINGFISHER COUNTY. THIS ADDED TO THE
RAINFALL TOTALS OF 3 TO 6 INCHES WILL CONTINUE TO CAUSE WIDESPREAD
FLOODING THROUGH MID AFTERNOON.

* LOCATIONS IN THE WARNING INCLUDE DOVER...HENNESSEY...KINGFISHER AND
  LOYAL

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DFEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.

LAT...LON 3574 9818 3574 9771 3614 9768 3613 9815

PURPURA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 11:30 AM CDT, 1 hour earlier.

Area forecast discussion, Jun 25, 11:30 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT SUN JUN 25 2000

LOTS TO KEEP BUSY WITH THIS AM. MORNING CONVECTION APPEARS TO HAVE
FIRED IN VICINTY OF S/W MOVING ACROSS CNTL OK. 925MB PROFILER SHOWS
DECENT ...30 KT/...LO LVL FLO INTO SYSTEM...AND 12Z SOUNDING SHOWS
GOOD ELEVATED INSTABILITY ABOVE CAP AT 900 MB.

PROFILER PLOTS SHOW DECREASING ELEVATED INFLO INTO STORMS...AND THEY
HAVE BEGUN TO LOSE THEIR ORGANIZATION WITH TIME.

CURRENT FLASH FLOOD WARNINGS WILL BE ALLOWED TO EXPIRE OR BE
CANCELLED BEFORE EXPIRATION.

DID NOT CHANGE BOUNDARES OF TONIGHT'S FFA. WILL LEAVE THAT TO
AFTERNOON PACKAGE. RATHER, MADE MORE COSMETIC CHNAGES TO UPDATE
TEMPORAL WORDING. AREAS WHICH MAY HAVE MORE PERSISTENT CLOUDINESS
HAVE HAD MAX TEMPS SHAVED BACK. SOUTHEAST WINDS ARE INCREASING IN
THE WESTERN PART OF OKLAHOMA WHERE THE OUTFLOW BOUNDARY APPEARS TO
HAVE LOST ITS IDENTITY. FORESCASTS ADJUSTED TO THAT TREND.

.OUN...
OK...FLASH FLOOD WATCH TONIGHT ZONES OKZ005>008...OKZ011>013.
TX...NONE.

007

In the hours before

Special weather statement, Jun 25, 6:40 AM CDT, 5 hours 50 minutes before
OKZ004>048-050>052-TXZ083>090-251330-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
640 AM CDT SUN JUN 25 2000

THE THUNDERSTORM OUTLOOK CALLS FOR A SLIGHT RISK OF SEVERE
THUNDERSTORMS TONIGHT ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL
OKLAHOMA.  THE SLIGHT RISK AREA IS GENERALLY NORTH OF A LINE FROM
WOODWARD TO FAIRVIEW TO PONCA CITY.

DISCUSSION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON ACROSS PARTS OF
NORTHERN AND CENTRAL KANSAS.  BY LATE EVENING...THUNDERSTORMS ARE
EXPECTED TO ENTER FAR NORTHERN OKLAHOMA.  ALTHOUGH INSTABILITY WILL
BE ON THE DECREASE...INCREASING LOW LEVEL WINDS MAY ALLOW FOR A FEW
STORMS TO APPROACH SEVERE LEVELS.  THE MAIN SEVERE WEATHER THREAT
WILL BE STRONG WINDS.  VERY HEAVY RAINFALL IS ALSO EXPECTED WITH THE
THUNDERSTORMS OVERNIGHT.  BECAUSE OF RECENT HEAVY RAINS ACROSS FAR
NORTHERN OKLAHOMA...A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR PARTS
OF NORTHWEST AND NORTH CENTRAL OKLAHOMA.

ALFALFA...GARFIELD...GRANT...KAY...MAJOR...NOBLE...AND WOODS COUNTIES
ARE INCLUDED IN THE FLASH FLOOD WATCH TONIGHT.

FURTHERMORE...WIDELY SCATTERED STRONG THUNDERSTORMS OVER CENTRAL OKLAHOMA
THIS MORNING ARE EXPECTED TO WEAKEN BY MID MORNING.  THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT LIGHTNING...
AND HAIL TO THE SIZE OF DIMES.

SPOTTER GROUPS ACROSS NORTHWEST AND NORTH CENTRAL OKLAHOMA SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION LATER THIS EVENING.

6
Local storm report, Jun 25, 8:21 AM CDT, 4 hours 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
821 AM CDT SUN JUN 25 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0715 AM    2 S CASHION               OK   FLOODING
06/25/00   KINGFISHER                     FLASH FLOODING OVER COUNTY
                                          ROADS

0730 AM    1 E KINGFISHER            OK   FLOODING
06/25/00   KINGFISHER                     FLOODING UNDER RAILROAD
                                          OVERPASS

0820 AM    2 N PIEDMONT HWYS 192 AND OK   FLOODING
06/25/00 -  CANADIAN                       WATER OVER THE ROADS

CW
Local storm report, Jun 25, 8:52 AM CDT, 3 hours 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
852 AM CDT SUN JUN 25 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0835 AM    PIEDMONT 164ST            OK   FLOODING
06/25/00   CANADIAN                       ROAD INPASSABLE

CW
Local storm report, Jun 25, 10:54 AM CDT, 1 hour 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1054 AM CDT SUN JUN 25 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1025 AM    4 W OKARCHE               OK   .75 INCH HAIL
06/25/00   CANADIAN                       WIND GUST 45 TO 50 MPH.

CW
Special weather statement, Jun 25, 12:30 PM CDT, 0 minutes before
OKZ004>048-050>052-TXZ083>090-251900-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1230 PM CDT SUN JUN 25 2000

THE THUNDERSTORM OUTLOOK CALLS FOR A SLIGHT RISK OF SEVERE
THUNDERSTORMS TONIGHT ACROSS PORTIONS OF WESTERN AND NORTHERN
OKLAHOMA.  THE SLIGHT RISK AREA IS GENERALLY NORTH OF A LINE FROM
SAYRE TO PONCA CITY.

DISCUSSION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON ACROSS PARTS OF
NORTHERN AND CENTRAL KANSAS.  THE STORMS MAY DEVELOP INTO A COMPLEX
OF STORMS AND MOVE INTO NORTHERN AND WESTERN OKLAHOMA BY LATE
EVENING. A FEW STORMS MAY BE SEVERE...WITH STRONG WINDS ON THE
LEADING EDGE OF THE STORM COMPLEX BEING THE PRIMARY THREAT. VERY
HEAVY RAINFALL IS ALSO EXPECTED WITH THE THUNDERSTORMS OVERNIGHT.
BECAUSE OF RECENT HEAVY RAINS ACROSS FAR NORTHERN OKLAHOMA...A FLASH
FLOOD WATCH IS ALSO IN EFFECT FOR PARTS OF NORTHWEST AND NORTH
CENTRAL OKLAHOMA. DUE TO THIS MORNINGS HEAVY RAINFALL...THE WATCH
MAY ALSO BE EXTENDED INTO PORTIONS OF CENTRAL OKLAHOMA.

ALFALFA...GARFIELD...GRANT...KAY...MAJOR...NOBLE...AND WOODS COUNTIES
ARE CURRENTLY INCLUDED IN THE FLASH FLOOD WATCH TONIGHT.

SPOTTER GROUPS ACROSS NORTHWEST AND NORTH CENTRAL OKLAHOMA SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION LATER THIS EVENING.

PURPURA

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:12 AM CDTFlash Flood WarningOUNKingfisher, Oklahoma3 hr
Jun 25, 7:38 AM CDTFlash Flood WarningOUNCanadian3 hr
Jun 25, 10:25 AM CDTSevere Thunderstorm WarningOUNCanadian50 min
Jun 25, 10:53 AM CDTFlash Flood WarningOUNBlaine3 hr
Jun 25, 10:53 AM CDTFlash Flood WarningOUNCanadian3 hr
Jun 25, 2:27 PM CDTFlash Flood WarningOUNAlfalfa3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.